| Catalog Number |
366592 |
| Medical Device Problem Codes |
Retraction Problem (1536); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Codes |
Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported when using the bd microtainer® contact-activated lancet there was a retraction issue and needle stick injury - post use.The following information was provided by the initial reporter.The customer stated: "the cna was using a bd lancet, item# 366592, lot# b9d88f5.The sharp did not retract after use, resulting in a healthcare worker unjustly / needlestick.".
Additional Manufacturer Narrative
The manufacturing location for this product is (b)(4).This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Additional Manufacturer Narrative
H.6.Investigation: bd had not received samples or photos from the customer for investigation.Therefore, retention samples from bd inventory were evaluated by functional testing and no issues were observed relating to does not retract as all samples met specifications.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality non-conformances during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode does not retract.Bd was not able to identify a root cause for the indicated failure mode.H3 other text : see h.10.
Event or Problem Description